Groups of Lie type as products of SL2 subgroups

Martin W. Liebeck, Nikolay Nikolov, Aner Shalev

Research output: Contribution to journalArticlepeer-review

Abstract

We prove that apart from the Suzuki groups, every finite simple group of Lie type of rank r over a field of q elements can be written as a product of C(r) subgroups isomorphic to SL2(q) or PSL2(q), where C(r) is a quadratic function. This has an application to the theory of expander graphs.

Original languageAmerican English
Pages (from-to)201-207
Number of pages7
JournalJournal of Algebra
Volume326
Issue number1
DOIs
StatePublished - 15 Jan 2011

Keywords

  • Expander graphs
  • Finite simple groups
  • Subgroup width

All Science Journal Classification (ASJC) codes

  • Algebra and Number Theory

Fingerprint

Dive into the research topics of 'Groups of Lie type as products of SL2 subgroups'. Together they form a unique fingerprint.

Cite this